I t seems I have been gaining slowly since I have been taking flexerill. Just a little each day! It's very frustrating. I am not hungry at all and am not eating any differently than I have been.
Can you gain weight by taking flexerill a muscle relaxer?
- 8 Jul 2010 by wiggy66
- 9 February 2021
Hi , no flexeril does not make you gain weight.
This is odd , one of the many side effects is loss of appetite, you have not changed your routine, you are not hungry, but you still eat or is there a lack of appetite?
Because if you have a lack of appetite you should contact your Doctor ASAP.
I do not have all the answers, I think no one does, now with regards to your weight gain problem I must say it could be water retention.( I am guessing) I am not a Doctor.
I suggest the following:
Tell your doctor about any UNUSUAL or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.
Contact your Doctor anyway and explain to him/her what you are experiencing... from a caring individual.
from what i seen, No.
Unless it gives you the munchy.
A little humor if ok?
Xanax makes you gain weight and its like a muscle relaxer so does soma these both work really well with your appetite and helping gain weight. Are you trying to gain weight? whoever gave you Flexeril to help you gain weight does not know what they are doing Flexeril is not to help weight gain at all.
if your eating habbits have not changed its not the med itself but the side effect of the flexerall relaxing your muscles. Which is making you sluggish and tired. its relaxing your muscles therefore making you tired and probably taking away whatever motivation you had before you started taking it., away. Does this make any sense to ya ? Hope this helps
I too have been taking flexeril for only 3 weeks and I can hardly get into my clothes. The weight gain is very visible too. Plus I stay so thirsty and my mouth stays very dry to the point that my tongue is very sore and my lips feel like someone has ripped tape off of them. I'm not taking another dose! I just can't.
Odd I've lost crazy weight on it, over 1lb a day. Mind you I had quickly put weight on just prior to starting it so its possible I was previously retaining water and just didnt realize it.
Yes it will!! Anyone who says otherwise hasn't done their research.
It is a less common side effect but still common enough that I read about it in research, studies, and anecdotes.
I have been on Flexeril for one week for car accident neck and back injury and have gained almost 9 lbs in that time without changes to anything else.
I couldn't figure out why it happens or what caused it until I began to research it.
Other side effects include constipation, urinary retention, bloating, tiredness, weakness, dry mouth, etc.
Urinary retention, or the inability to empty one's bladder easily, usually leads to bloating. Water gets stored in the body rather than easily flushed out. Water isn't being transported to the GI tract properly either causing constipation.
Dry mouth is a huge issue. No matter how much water I drink at night I wake up with cotton mouth big time. Plus I have to pee bc I have been drinking so much water to remedy the dry mouth. But then I barely can urinate at all comfortably.
I don't know what is worse: the weight gain and noticeable bloating (yes I have gotten comments on my belly now!) while working out 4x a week and having been losing a lot of weight only now to backtrack, or the fact I also am getting restless legs at night and massive dry mouth which wakes me up repeatedly. I also find myself so dried out I can't breathe thru my nose easily at night.
Are all these related to Flexeril? I believe so bc I have read these things happen to other ppl out there.
So I took a couple days off and began to feel better in most ways EXCEPT the pain and muscle spasms and trapped nerves returned, causing dizziness and migraines again.
I am going to weigh the benefits vs risks and ask for another type of muscle relaxer for short term use. Although bc of the damage from the accident, I am not sure my symptoms of pain will be short term at all.
Yes this makes you gain weight!! I was on it for two years and gained 17 pounds. I kept thinking the weight gain was from other medication like Cymbalta. And it’s true I did gain weight on that but when I went off the Cymbalta, I lost 30 pounds within 5 months then stopped losing. I then thought it was menopause. I went on a super strict diet, exercise and everything and could only lose a couple pounds after that. I decided that I didn’t want to take the Flexeril finally because it wasn’t working to help my back and leg pain at night (which is why I started taking it in the first place). Well what do you know... I lost 5 pounds immediately but also this weird belly I had that was so frustrating. I was so bloated from it. I also had extreme dry mouth that I thought was from another medication. Nope! All of it was from Flexeril. My skin isn’t dry anymore and I don’t have cotton mouth all night.
And I feel better being off of it anyway. I had no idea it caused the weight issue and bloating. It took a couple weeks to taper down but it was seriously nothing to get off of. Coming off Kolonipin was waaaayyyyy worse! Now I just take melatonin to sleep and no bloated belly or weight gain anymore! So don’t let anyone tell you this doesn’t cause weight gain. It can even if there’s a 5% chance of it happening you could be in that 5%.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.